Request answers from expert doctors:





Are uneven bumps and bruising normal after fillers and Botox? (photo)

Age: 50 - 59
Aesthetic Medicine Botox
DOCTOR’S ANSWER (1)

Hi,

There are two issues that you have raised that need first to be considered separately then together.

A. Bruising after any instrumentation such as injection is a known side-effect that can only be minimized but cannot be totally avoided. The bruising results from leakage of blood into the skin due to injury to the small skin blood vessels from the injection.

1. This side-effect can be aggravated if you are taking blood thinners, painkilllers, gingko nuts or any medication and food that may cause the blood to clot less easily.

2. This side-effect can be reduced by using finer injection needles (as for the case of Botox injection), using a cannula instead of a sharp needle (as for the case of filler injection) and careful placement of injection points avoiding obviously seen blood vessels.

If bruising occurs, using a cold compress (i.e. icing the area) early may help reduce the blood leakage and reduce the extent of bruisng.

B. Swelling after any instrumentation may be due to several reasons, some are temporary and not serious while some may be more long lasting and serious.

1. The temporary and not serious causes are common and may be due to the space filling effect of the injected substance, local reaction to the injected substance, temporary blockage of the skin natural drainage system by the injected substance. Such swellings generally do not last long and subside quickly after just a few days. No active treatment is required.

2. If the swelling starts later and gets worse, becomes red and painful, then more serious side-effects such as unintended inflammation or infection may have occurred. With regards to fillers, some fillers are meant to be injected deep due to its composition and if injected superficially may also result in unexpected swelling.

As you can see, the causes of uneven bumps and bruising after instrumentation are varied and may range from being harmless to potentially harmful. The underlying causes may be patient-related, technique-related, and substance-related. The best person to evaluate your condition will be your aesthetic doctor who performed the procedure. It is best that your condition is reviewed by him or her soonest even it is just for reassurance.

Hope this helps!

Dr YC Chin


Dr Chin Yee Choong
MBBS, Post Graduate Diploma (FM) Dermatology

DermClear Aesthetic & Laser Clinic
Orchard Building
1 Grange Road #10-03
Singapore 239693

870 views 9 May 2019
Not the answer you're looking for? Browse other answers tagged Aesthetic Medicine Botox or ask your own question now FOR FREE.
Consult Doctors. FREE.
Real Doctors, Expert Answers
Connect with Facebook Connect with Google For Doctors
By creating an account, you are indicating that you have read and accepted the DoctorxDentist Terms of Use.
Consult Doctors. FREE.
Real Doctors, Expert Answers
By creating an account, you are indicating that you have read and accepted the DoctorxDentist Terms of Use.
Registration Progress
Step 1: Indicate Topics of Interests
Step 2: Follow Relevant Doctors
Complete!
What are your interests?
Please select at least 3 interests.
NEXT
NEXT
Registration Progress
Step 1: Indicate Topics of doctors
Step 2: Follow Relevant Doctors
Complete!
Follow your favourite doctors
We found some doctors you may like. Click continue to follow them.
CONTINUE
CONTINUE
Consult Doctors. FREE.
Real Doctors, Expert Answers
Continue with Facebook Continue with Google

or

Disclaimer: Any answers provided are for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor immediately. Always seek the advice of your doctor before starting or changing treatment.

Continue with Facebook Continue with Google

Disclaimer: Any answers provided are for general informational purposes only and is not a substitute for professional medical advice. If you think you may have a medical emergency, call your doctor immediately. Always seek the advice of your doctor before starting or changing treatment.

YOUR QUESTION HAS BEEN

SUCCESSFULLY SUBMITTED.

YOUR QUESTION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

YOUR ANSWER HAS BEEN

SUCCESSFULLY SUBMITTED.

YOUR ANSWER

HAS BEEN

SUCCESSFULLY

SUBMITTED.

YOUR QUOTE REQUEST HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL GET BACK TO YOU SHORTLY!

YOUR QUOTE REQUEST

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS WILL GET

BACK TO YOU SHORTLY!

YOUR THREAD HAS BEEN

SUCCESSFULLY CREATED.

HEAD OVER TO FORUM PAGE NOW

TO JOIN THE DISCUSSION

YOUR THREAD

HAS BEEN

SUCCESSFULLY

CREATED.

HEAD OVER TO THE FORUM PAGE NOW

TO JOIN THE DISCUSSION!

YOUR REVIEW HAS BEEN

SUCCESSFULLY SUBMITTED.

THANK YOU.

YOUR REVIEW

HAS BEEN

SUCCESSFULLY

SUBMITTED.

THANK YOU.

YOUR EMAIL HAS BEEN

SUCCESSFULLY SUBSCRIBED.

THANK YOU.

YOUR EMAIL

HAS BEEN

SUCCESSFULLY

SUBSCRIBED.

THANK YOU.

YOUR CONSULTATION HAS BEEN

SUCCESSFULLY SUBMITTED.

OUR DOCTORS WILL

GET BACK TO YOU SHORTLY.

YOUR CONSULTATION

HAS BEEN

SUCCESSFULLY

SUBMITTED.

OUR DOCTORS

WILL GET

TO YOU

SHORTLY.

MESSAGES TO